MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM; SEE H.10
Model Number 448100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd phoenix¿ automated microbiology system identification is not passing and it only happens with basils and cocci.The following information was provided by the initial reporter: it does not pass identification, it only indicates sensitivity and it only happens with basils and cocci.
 
Additional Manufacturer Narrative
D2a: common device name: system, test, automated antimicrobial susceptibility, short incubation h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a failure for no results was reported on a phoenix 100 instrument (p/n (b)(4), s/n (b)(6).The customer reported their instrument was not providing identification of organisms.A field service engineer (fse) arrived onsite to investigate.The normalizer panels were determined to be expired, the fse replaced the normalizer panels and uv lamps.The instrument was tested and returned to the customer in working order.The root cause is due to using the instrument with expired normalizer panels.This is a unconfirmed failure of a bd product as samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples are received at a later date, the complaint may be reopened.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review was completed and revealed no further cases related to this failure mode, outside ot the one already described above.Complaints for results are within statistical control for the month of (b)(6) 2023.The upper control limit was not breached.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ AUTOMATED MICROBIOLOGY SYSTEM
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16981468
Report Number1119779-2023-00586
Device Sequence Number6871905
Product Code LON
UDI-Device Identifier00382904481001
UDI-Public00382904481001
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K020321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number448100
Device Catalogue Number448100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown